Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 76, NWS Cleveland, OH

July 21, 1999Richland County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 1999, 4:48 PM EDT for Richland County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 1999, 4:48 PM EDT (20:48 UTC)
Expired
Jul 21, 1999, 5:35 PM EDT
In force
47 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Richland County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 1999-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1082 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 1999-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1082 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WUUS1 KCLE 212050 RRA
SVRCLE
OHC139-212135-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
448 PM EDT WED JUL 21 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHLAND COUNTY IN NORTH CENTRAL OHIO

* UNTIL 535 PM EDT

* AT 446 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTH OF MANSFIELD... MOVING SOUTHEAST AT
  35 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE NEAR...
  MANSFIELD
  LUCAS
  ADARIO


SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE
A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
$$

LOMBARDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:30 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 21, 2:30 PM EDT, 2 hours 18 minutes before
AFDCLE
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
230 PM EDT WED JUL 21 1999

FRONT LOCATED BETWEEN MANSFIELD AND COLUMBUS...AREA S OF FRONT
BAKING IN SUN HAS TEMPS IN THE LOW 90S WITH DEWPOINTS MID
70S...CAPES OF 1000-2000 COMBINED WITH WEAK 500H VORT AND OUTFLOW
FROM THUNDERSTORM COMPLEXES LIKELY AREA FOR REDEVELOPMENT THIS
AFTERNOON.  BOTH MODELS PUSH FRONT TO ERI BY MORNING...NO UPPER
LEVEL SUPPORT FOR MCS DEVELOPMENT OVERNIGHT SO TOMORROW LOOKS HOT BUT
DRY AS 500 RIDGE BUILDS OVER LOWER GREAT LAKES.  AVN/MRF HAS WEAK VORT
RIPPLES OVER RIDGE ON SAT SO WILL GIVE CHANCE OF SHOWERS FOR
ERI...OTHERWISE HOT AND DRY FORECAST.

.CLE...NONE

BRAY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:19 PM EDTSevere Thunderstorm WarningCLEHancock51 min

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.